MAUDE Adverse Event Report: ARTHREX, INC. CHONDRAL PICK, 60 DEG; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE

ARTHREX, INC. CHONDRAL PICK, 60 DEG; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Model Number CHONDRAL PICK, 60 DEG
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that during use in an ankle arthroscopy, the ar-8656-02 pick bent and flakes went into the patient.The flakes were removed with shaver suction.
 
Additional Manufacturer Narrative
Complaint confirmed, the shaft is bent and the material appears to be chipped near the distal end.Material met specifications.The cause is the event is undetermined, however a likely cause of the bending is user-applied mechanical forces.The cause of the chipping is undermined, however it may be related to the bent condition.

Brand Name
CHONDRAL PICK, 60 DEG
Common Device Name
INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key11648345
Report Number1220246-2021-02883
Device Sequence Number17101942
Product Code MDM
UDI-Device Identifier00888867307452
UDI-Public00888867307452
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 04/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCHONDRAL PICK, 60 DEG
Device Catalogue NumberAR-8656-02
Device Lot Number1392048
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/25/2021
Supplement Date Received by Manufacturer03/25/2021
Initial Report FDA Received Date04/12/2021
Supplement Report FDA Received Date04/22/2021
Patient Sequence Number1